Alert archive / Wyoming / Winter Storm Watches in 2017
Winter Storm Watch 13, NWS Cheyenne, WY
NWS Cheyenne, WY issued this winter storm watch at May 17, 2017, 1:16 AM MDT for 4 counties in Wyoming. It took effect at May 18, 2017, 6:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 17, 2017, 1:16 AM MDT (07:16 UTC)
- In effect from
- May 18, 2017, 6:00 PM MDT
- Expired
- May 17, 2017, 10:03 PM MDT
- In force
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 07:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 7.3 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -166 J/kg
- Mixed-layer LCL
- 1971 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
651 WWUS45 KCYS 170716 WSWCYS URGENT - WINTER WEATHER MESSAGE National Weather Service Cheyenne WY 116 AM MDT Wed May 17 2017 ...LATE SEASON WINTER STORM EXPECTED THURSDAY AND FRIDAY... .A strong Pacific storm system will move towards our area today with rain changing to snow tonight above 7000 feet. Unseasonably cold air will settle over the region late this week with accumulating snow, heavy at times, expected through Friday. WYZ103-110-114-116-172300- /O.UPG.KCYS.WS.A.0012.170518T0600Z-170519T2100Z/ /O.NEW.KCYS.WS.W.0013.170518T0600Z-170519T2100Z/ North Laramie Range-North Snowy Range Foothills-Snowy Range- South Laramie Range- Including the cities of Garrett, Arlington, Elk Mountain, Centennial, Albany, Buford, Pumpkin Vine, and Vedauwoo 116 AM MDT Wed May 17 2017 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM MDT FRIDAY... The National Weather Service in Cheyenne has issued a Winter Storm Warning for heavy snow, which is in effect from midnight tonight to 3 PM MDT Friday. The Winter Storm Watch is no longer in effect. * TIMING...Midnight tonight to 3 pm Friday. * TOTAL SNOW ACCUMULATIONS...12 to 24 inches for the mountains with up to 36 inches in some locations. 6 to 12 inches for Arlington and Elk Mountain. * WINDS/VISIBILITY...North to northeast winds between 15 to 25 mph with occasional higher gusts. Visibilities below one half mile at times. * IMPACTS...Snow packed roadways will create hazardous travel conditions. Dangerous travel conditions above 7500 feet. Road conditions may improve for a time Thursday afternoon, but are expected to deteriorate quickly Thursday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for heavy snow means severe winter weather conditions are expected or occurring. Significant amounts of snow are forecast that will make travel dangerous. Only travel in an emergency. If you must travel...keep an extra flashlight... food...and water in your vehicle in case of an emergency. && $$ WYZ112-117-172300- /O.NEW.KCYS.WS.W.0013.170518T0600Z-170519T2100Z/ Sierra Madre Range-South Laramie Range Foothills- Including the cities of Whitaker, Federal, and Horse Creek 116 AM MDT Wed May 17 2017 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM MDT FRIDAY... The National Weather Service in Cheyenne has issued a Winter Storm Warning for heavy snow, which is in effect from midnight tonight to 3 PM MDT Friday. * TIMING...Midnight tonight to 3 pm Friday. * TOTAL SNOW ACCUMULATIONS...12 to 20 inches. * WINDS/VISIBILITY...North to northeast winds between 15 to 25 mph with occasional higher gusts. Visibilities below one half mile at times. * IMPACTS...Slushy or snow packed roadways will create hazardous travel conditions. Road conditions may improve for a time Thursday afternoon, but are expected to deteriorate quickly Thursday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for heavy snow means severe winter weather conditions are expected or occurring. Significant amounts of snow are forecast that will make travel dangerous. Only travel in an emergency. If you must travel...keep an extra flashlight... food...and water in your vehicle in case of an emergency. && $$ WYZ105>107-115-118-172300- /O.NEW.KCYS.WS.A.0013.170519T0000Z-170519T2100Z/ Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Laramie Valley-Central Laramie County- Including the cities of Medicine Bow, Shirley Basin, Bordeaux, Wheatland, Guernsey, Bosler, Laramie, and Cheyenne 116 AM MDT Wed May 17 2017 ...WINTER STORM WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON... The National Weather Service in Cheyenne has issued a Winter Storm Watch, which is in effect from Thursday evening through Friday afternoon. * TIMING...6 pm Thursday to 3 pm Friday. * TOTAL SNOW ACCUMULATIONS...5 to 10 inches possible. * WINDS/VISIBILITY...North to northeast winds 15 to 25 mph with higher gusts. Visibilities under one half mile at times. * IMPACTS...Slushy or snow packed roads may create hazardous driving conditions. Trees with leaves could sustain broken limbs. Power lines may come down due to trees falling on lines. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is a potential for significant snow...sleet...or ice accumulations that may impact travel. Continue to monitor the latest forecasts. && $$ RUBIN/CLAYCOMB
2 follow-up statements
993 WWUS45 KCYS 172125 WSWCYS URGENT - WINTER WEATHER MESSAGE National Weather Service Cheyenne WY 325 PM MDT Wed May 17 2017 ...LATE SEASON WINTER STORM EXPECTED THURSDAY AND FRIDAY... .A strong Pacific storm system will move towards our area today with rain changing to snow tonight above 6500 feet. Unseasonably cold air will settle over the region late this week with accumulating snow, heavy at times, through Friday. WYZ105-106-115-181245- /O.UPG.KCYS.WS.A.0013.170519T0000Z-170519T2100Z/ /O.EXB.KCYS.WS.W.0013.170518T0900Z-170519T2100Z/ Shirley Basin-Central Laramie Range and Southwest Platte County- Laramie Valley- Including the cities of Medicine Bow, Shirley Basin, Bordeaux, Bosler, and Laramie 325 PM MDT Wed May 17 2017 ...WINTER STORM WARNING IN EFFECT FROM 3 AM THURSDAY TO 3 PM MDT FRIDAY... The National Weather Service in Cheyenne has issued a Winter Storm Warning for heavy snow, which is in effect from 3 AM Thursday to 3 PM MDT Friday. The Winter Storm Watch is no longer in effect. * TIMING...3 am tonight through 3 pm Friday. Snow may begin as early as this evening, but will melt on area roadways initially. Periods of Snow will become steady and intensify after midnight. * TOTAL SNOW ACCUMULATIONS...6 to 12 inches with locally higher amounts possible. Lower snow amounts below 5500 feet. * WINDS/VISIBILITY...North to northeast winds 15 to 25 mph with higher gusts. Visibilities under one half mile at times. * IMPACTS...Slushy or snow packed roads may create hazardous driving conditions. Trees with leaves could sustain broken limbs. Power lines may come down due to trees falling on lines. Isolated power outages possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for heavy snow means severe winter weather conditions are expected or occurring. Significant amounts of snow are forecast that will make travel dangerous. Only travel in an emergency. If you must travel...keep an extra flashlight... food...and water in your vehicle in case of an emergency. && $$ WYZ103-110-112-114-116-117-181245- /O.CON.KCYS.WS.W.0013.170518T0600Z-170519T2100Z/ North Laramie Range-North Snowy Range Foothills- Sierra Madre Range-Snowy Range-South Laramie Range- South Laramie Range Foothills- Including the cities of Garrett, Arlington, Elk Mountain, Centennial, Albany, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 325 PM MDT Wed May 17 2017 ...WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM MDT FRIDAY... * TIMING...Midnight tonight to 3 pm Friday. * TOTAL SNOW ACCUMULATIONS...1 to 2 feet for the mountains with up to 3 feet in some locations. 8 to 14 inches for Arlington and Elk Mountain. * WINDS/VISIBILITY...North to northeast winds between 20 to 30 mph with occasional higher gusts. Visibilities below one half mile at times. * IMPACTS...Snow packed roadways will create hazardous travel conditions. Dangerous travel conditions likely above 7500 feet. Road conditions may improve for a time Thursday afternoon, but are expected to deteriorate quickly Thursday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for heavy snow means severe winter weather conditions are expected or occurring. Significant amounts of snow are forecast that will make travel dangerous. Only travel in an emergency. If you must travel...keep an extra flashlight... food...and water in your vehicle in case of an emergency. && $$ WYZ104-109-111-113-181245- /O.NEW.KCYS.WW.Y.0025.170518T0900Z-170519T2100Z/ Ferris/Seminoe/Shirley Mountains-Central Carbon County- Southwest Carbon County-Upper North Platte River Basin- Including the cities of Seminoe Dam, Rawlins, Baggs, Saratoga, and Encampment 325 PM MDT Wed May 17 2017 ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM THURSDAY TO 3 PM MDT FRIDAY... The National Weather Service in Cheyenne has issued a Winter Weather Advisory for snow, which is in effect from 3 AM Thursday to 3 PM MDT Friday. * TIMING...3 am tonight through 3 pm Friday. * TOTAL SNOW ACCUMULATIONS...3 to 6 inches through Thursday evening with locally higher amounts. Additional snow accumulations are possible Thursday night and Friday. * WINDS/VISIBILITY...North to northeast winds between 15 to 25 mph with occasional higher gusts. Visibilities around one half mile at times. * IMPACTS...Slushy roads may create hazardous driving conditions. Periods of snow-packed and slick roads are possible in the heavier snow bands. Trees with leaves could sustain broken limbs. Power lines may come down due to trees falling on lines. Isolated power outages possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means that periods of snow will cause travel difficulties. Be prepared for snow covered roads and limited visibilities...and use caution while driving. && $$ WYZ107-118-181245- /O.CON.KCYS.WS.A.0013.170519T0000Z-170519T2100Z/ East Platte County-Central Laramie County- Including the cities of Wheatland, Guernsey, and Cheyenne 325 PM MDT Wed May 17 2017 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON... * TIMING...6 pm Thursday to 3 pm Friday. Snow may begin as early as Thursday morning. * TOTAL SNOW ACCUMULATIONS...6 to 12 inches possible with locally higher amounts. * WINDS/VISIBILITY...North to northeast winds 20 to 30 mph with higher gusts. Visibilities under one half mile at times. * IMPACTS...Slushy or snow packed roads may create hazardous driving conditions. Trees with leaves could sustain broken limbs. Power lines may come down due to trees falling on lines. Isolated power outages possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is a potential for significant snow...sleet...or ice accumulations that may impact travel. Continue to monitor the latest forecasts. && $$
970 WWUS45 KCYS 180403 WSWCYS URGENT - WINTER WEATHER MESSAGE National Weather Service Cheyenne WY 1003 PM MDT Wed May 17 2017 ...LATE SEASON WINTER STORM EXPECTED THURSDAY AND FRIDAY... WYZ107-118-181215- /O.UPG.KCYS.WS.A.0013.170519T0000Z-170519T2100Z/ /O.EXB.KCYS.WS.W.0013.170518T1500Z-170519T2100Z/ East Platte County-Central Laramie County- Including the cities of Wheatland, Guernsey, and Cheyenne 1003 PM MDT Wed May 17 2017 ...WINTER STORM WARNING IN EFFECT FROM 9 AM THURSDAY TO 3 PM MDT FRIDAY... The National Weather Service in Cheyenne has issued a Winter Storm Warning for heavy snowfall, which is in effect from 9 AM Thursday to 3 PM MDT Friday. The Winter Storm Watch is no longer in effect. * TIMING...9 am Thursday to 3 pm Friday. Snow may begin as early as Thursday morning. * TOTAL SNOW ACCUMULATIONS...8 to 14 inches possible with locally higher amounts. * WINDS/VISIBILITY...North to northeast winds 20 to 30 mph with higher gusts. Visibilities under one half mile at times. * IMPACTS...Slushy or snow packed roads may create hazardous driving conditions. Trees with leaves could sustain broken limbs. Power lines may come down due to trees falling on lines. Isolated power outages possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for heavy snow means severe winter weather conditions are expected or occurring. Significant amounts of snow are forecast that will make travel dangerous. Only travel in an emergency. If you must travel...keep an extra flashlight... food...and water in your vehicle in case of an emergency. && $$ WYZ103-110-112-114-116-117-181215- /O.CON.KCYS.WS.W.0013.170518T0600Z-170519T2100Z/ North Laramie Range-North Snowy Range Foothills- Sierra Madre Range-Snowy Range-South Laramie Range- South Laramie Range Foothills- Including the cities of Garrett, Arlington, Elk Mountain, Centennial, Albany, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 1003 PM MDT Wed May 17 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 PM MDT FRIDAY... * TIMING...Midnight tonight to 3 pm Friday. * TOTAL SNOW ACCUMULATIONS...1 to 2 feet for the mountains with up to 3 feet in some locations. 10 to 16 inches for Arlington and Elk Mountain. * WINDS/VISIBILITY...North to northeast winds between 20 to 30 mph with occasional higher gusts. Visibilities below one half mile at times. * IMPACTS...Snow packed roadways will create hazardous travel conditions. Dangerous travel conditions likely above 7500 feet. Road conditions may improve for a time Thursday afternoon, but are expected to deteriorate quickly Thursday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for heavy snow means severe winter weather conditions are expected or occurring. Significant amounts of snow are forecast that will make travel dangerous. Only travel in an emergency. If you must travel...keep an extra flashlight... food...and water in your vehicle in case of an emergency. && $$ WYZ105-106-115-181215- /O.CON.KCYS.WS.W.0013.170518T0900Z-170519T2100Z/ Shirley Basin-Central Laramie Range and Southwest Platte County- Laramie Valley- Including the cities of Medicine Bow, Shirley Basin, Bordeaux, Bosler, and Laramie 1003 PM MDT Wed May 17 2017 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 3 AM THURSDAY TO 3 PM MDT FRIDAY... * TIMING...3 am tonight through 3 pm Friday. Snow may begin as early as this evening, but will melt on area roadways initially. Periods of Snow will become steady and intensify after midnight. * TOTAL SNOW ACCUMULATIONS...8 to 14 inches with locally higher amounts possible. Lower snow amounts below 5500 feet. * WINDS/VISIBILITY...North to northeast winds 15 to 25 mph with higher gusts. Visibilities under one half mile at times. * IMPACTS...Slushy or snow packed roads may create hazardous driving conditions. Trees with leaves could sustain broken limbs. Power lines may come down due to trees falling on lines. Isolated power outages possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for heavy snow means severe winter weather conditions are expected or occurring. Significant amounts of snow are forecast that will make travel dangerous. Only travel in an emergency. If you must travel...keep an extra flashlight... food...and water in your vehicle in case of an emergency. && $$ WYZ104-109-111-113-181215- /O.CON.KCYS.WW.Y.0025.170518T0900Z-170519T2100Z/ Ferris/Seminoe/Shirley Mountains-Central Carbon County- Southwest Carbon County-Upper North Platte River Basin- Including the cities of Seminoe Dam, Rawlins, Baggs, Saratoga, and Encampment 1003 PM MDT Wed May 17 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 3 AM THURSDAY TO 3 PM MDT FRIDAY... * TIMING...3 am tonight through 3 pm Friday. * TOTAL SNOW ACCUMULATIONS...3 to 6 inches through Thursday evening with locally higher amounts. Additional snow accumulations are possible Thursday night and Friday. * WINDS/VISIBILITY...North to northeast winds between 15 to 25 mph with occasional higher gusts. Visibilities around one half mile at times. * IMPACTS...Slushy roads may create hazardous driving conditions. Periods of snow-packed and slick roads are possible in the heavier snow bands. Trees with leaves could sustain broken limbs. Power lines may come down due to trees falling on lines. Isolated power outages possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means that periods of snow will cause travel difficulties. Be prepared for snow covered roads and limited visibilities...and use caution while driving. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this winter storm watch went out at May 16, 11:08 PM MDT, 2 hours 8 minutes earlier.
Area forecast discussion, May 16, 11:08 PM MDT, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1108 PM MDT Tue May 16 2017
.SHORT TERM...(This evening through Thursday)
Issued at 325 PM MDT Tue May 16 2017
Active weather pattern this week across Wyoming and eastward
across the high plains. Scattered to numerous showers with widely
scatter thunderstorms have developed over the eastern plains of
Wyoming and Colorado this afternoon. Believe the potential for
severe thunderstorms is less compared to the last few days as CAPE
values and instability are slightly lower due to cooler
temperatures and substantial cloudiness. Still expect
thunderstorms to contain small hail, gusty winds, and frequent
lightning into tonight east of I-25. The most favorable area for
severe storms will be from Chadron southward towards Alliance,
due to warmer temperatures and higher dewpoints. This activity
will likely continue through most of tonight as the initial upper
level trough near the four corners region lifts northeast across
Kansas and Nebraska.
For Wednesday and Thursday, attention shifts towards the potent
Pacific storm forecast to move southeast from Washington state to
a position around northern utah/far western Wyoming. All models
then show this storm stalling near the Colorado border Wednesday
night and Thursday before lifting northeast later this week. For
starters, in terms of the overall pattern this is a favorable
location and evolution of a storm system to produce widespread
moderate to heavy precipitation amounts across most of southeast
Wyoming and western Nebraska due to ample upper level dynamics
(diffluent flow aloft), upslope flow and llvl convergence, and
moisture advection. There is always concern with these systems
that deep convection over the central and southern plains may rob
the area of moisture, but that does not look to be the case with
this event, at least through late Thursday. With that said, Wednesday
will start off pleasant with late morning/early afternoon
temperatures in the mid 50's to mid 60's. The only exception will
be Carbon county which will trend cooler in the 40's as the cold
front associated with the Pacific storm moves eastward. Rain
showers and thunderstorms will rapidly develop in the afternoon
along and just ahead of the cold front. Models then show the area
of showers expanding and becoming steady rainfall as dynamic lift
and some conditional instability is released. All models show an
area of heavy precipitation from far eastern Carbon county
extending eastward toward the WY/NE border. Increased POP over 80
percent Wednesday night through Thursday, with the main forecast
concern becoming snowlevels. Models show the upper level low and
associated cold front stalling as it drifts south into Utah, with
the bulk of the cold air remaining over the interior of Wyoming.
It should be cold enough to get snow levels down to 5500-6500
feet, so will have to closely monitor the high valleys west of the
Laramie Range. As for the mountains, confidence is increase for
heavy snow amounts above 7500 feet, so issued a Winter Storm Watch
for the Laramie Range, Snowy Range, and the northern Snowy Range
foothill. A foot or more of snow is not out of the question in
these areas, although most of the I-80 corridor between Elk
Mountain and Laramie should only see a few inches by Thursday
morning. Another forecast challenge is the I-25 corridor. If the
snow level was only 500 feet lower with temps a few degrees cooler,
this stretch from Douglas to Cheyenne may be impacted as well.
Precipitation should be moderate to heavy, so it will not take much
dynamic cooling to make this area all snow. However, with the time
of the year in mind and the fact that a lot of this precipitation
will fall during the daytime, not very confident for continuous
accumulating snow below 7000 feet. Expect all rain further east
including the Nebraska panhandle through Thursday evening.
.LONG TERM...(Thursday night through Tuesday)
Issued at 244 PM MDT Tue May 16 2017
The main concern with this forecast package is the timing and
placement of closed low.
Thursday night-Friday:
There is still quite a bit of uncertainty on the evolution of
this closed low beyond Friday. The ECMWF is tracking this feature
to the northeast towards eastern Nebraska, the GFS is tracking the
low through western Kansas into central Nebraska, while the
Canadian is tracking the closed low further south and then tracks
into northwest Kansas. The NAEFS/GEFS seems to follow a track
similar to the GFS solution and slows this system down and wraps
up moisture into it. With these things in mind, there is also
still quite a bit of uncertainty on the depth of the moisture and
the potential for any trowal signature. However, there is one
theme that this system is showing that the models do agree on.
They are all showing good upper level diffluence. This may give us
a prolonged period of snowfall. Not confident on how much
accumulation will take place, due to good melting and warmer
ground temperatures, and uncertainty where the highest snowfall
rates will be. However, we will most likely see quite a bit of
snowfall with the main impacts in the higher elevations above
6000ft between Cheyenne and the Snowy Range. Meanwhile, the
southern Nebraska panhandle, rainfall amounts could exceed an inch
in some spots.
Friday night-Saturday: The snowfall should begin taper off on
Friday night with a chilly day in store for Saturday. Afternoon
highs are expected to only climb to the 45-55 degree range in
Wyoming with mostly 50s in the Nebraska panhandle.
Sunday-Tuesday:
A northwest flow regime will be in place during this time which
will favor periodic shortwaves transversing through along with
cool temperatures. Afternoon highs will only reach the 50s and
60s.
&&
.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1106 PM MDT Tue May 16 2017
Of concern tonight is the northern Nebraska Panhandle where
northeast upsloping winds are established. Showers moving off to
the east with a very moist low layer would be conducive to IFR
conditions, particularly KCDR. Supported by latest HRRR forecast,
so did introduce lower conditions up there. Will need to watch
KAIA as well.
&&
.FIRE WEATHER...
Issued at 239 PM MDT Tue May 16 2017
No Fire Weather concerns this week and this weekend due
to widespread precipitation, much colder temperatures, and high
relative humidities. Scattered thunderstorms this afternoon will
gradually become more isolated tonight and Wednesday as the
storm system moves towards the area.
&&
.HYDROLOGY...
Issued at 239 PM MDT Tue May 16 2017
Although rivers and streams are on the low side across most of the
area, the potential for persistent moderate to heavy rain across
the high plains Thursday and Friday may result in elevated flows
late this week and this weekend.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Winter Storm Watch from late Wednesday night through Friday
afternoon for WYZ103-110-114-116.
NE...None.
&&
SHORT TERM...TJT
LONG TERM...REC
AVIATION...GCC
FIRE WEATHER...TJT
HYDROLOGY...TJTHazardous weather outlook, May 16, 6:24 PM MDT, 6 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 624 PM MDT Tue May 16 2017 NEZ002-003-019>021-054-055-095-096-WYZ101-102-106>108-117>119- 180030- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-South Laramie Range Foothills- Central Laramie County-East Laramie County- 624 PM MDT Tue May 16 2017 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...TONIGHT Isolated thunderstorms will continue this evening. A few thunderstorms may produce brief heavy rain...gusty winds to 35 mph and small hail. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Isolated afternoon and evening thunderstorms are expected Wednesday. A cold front will bring colder temperatures and widespread precipitation Wednesday night through Friday. Much of southeast Wyoming and the western Nebraska Panhandle may receive 1 to 2 inches of precipitation. Snow levels will fall to around 5500 feet Thursday and Friday. Confidence is increasing that higher elevations above 7000 feet could see more than 6 inches of snow. Winter Storm Watches are in effect for the Laramie Range Wednesday night through Friday. Travel along Interstate 80 between Cheyenne and Rawlins will likely be impacted Thursday and Friday. .Spotter information statement... Spotter activation will not be required at this time. WYZ103>105-109>116-180030- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- South Laramie Range- 624 PM MDT Tue May 16 2017 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TONIGHT Isolated thunderstorms will continue this evening. Brief gusty winds to 35 mph will be possible. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Isolated afternoon and evening thunderstorms are expected Wednesday. A cold front will bring colder temperatures and widespread precipitation Wednesday night through Friday. Much of south central and southeast Wyoming may receive 1 to 2 inches of precipitation. Snow levels will fall to around 5500 feet Thursday and Friday. Confidence is increasing that higher elevations above 7000 feet could see more than 6 inches of snow. Winter Storm Watches are in effect for the Snowy Range and North Snowy Range foothills Wednesday night through Friday. Travel along Interstate 80 between Laramie and Rawlins will likely be impacted Thursday and Friday. .Spotter information statement... Spotter activation will not be required at this time.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 1:16 AM MDT | Winter Storm Warning | CYS | Albany, Carbon, Converse, Laramie, Niobrara, Platte | 59 hr |
| May 17, 3:25 PM MDT | Winter Weather Advisory | CYS | Carbon, Converse, Goshen, Laramie | 45 hr |
Nearby
Winter Storm Watches in Wyoming, 2017Every winter storm watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.